MAUDE Adverse Event Report: RICHARD WOLF GMBH FLEXIBLE BIOPSY FORCEPS

RICHARD WOLF GMBH FLEXIBLE BIOPSY FORCEPS
Model Number 829.07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts were made to obtain additional information from the user facility, but none could be provided.The following patient and device codes related to the reported condition, are outlined in the device ifu: 7 checks: important! run through the checks before and after each use.Important! do not use damaged or incomplete products or products with loose parts.Return products together with loose parts for repair.Do not attempt to do any repair yourself.7.1 visual check: caution! check for surface changes (e.G.Hairline cracks) in the area of the joints and hinges of the jaws.In case of damage the hinge pin may become loose.Before and after each use, check instruments and accessories for damage, loose or missing parts and rough surfaces.Check jaws for defective cutting edges and corroded parts.The flexible sheath must not be kinked or otherwise damaged.7.2 functional check: the jaws must open and close easily.Rwmic considers this case closed.Should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On october 23, 2019 richard wolf medical instruments corp (rwmic) received the following information: per the customer, they were unable to open and close grasping forceps or biopsy forceps during a case.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.The user facility returned the device to richard wolf medical instruments corporation (rwmic) on october 25, 2019 and the device evaluation was completed on november 12, 2019.The device was functionally evaluated.The reported condition could not be verified as there were no defects found during evaluation.As a result, a probable root cause could not be determined.

Brand Name
FLEXIBLE BIOPSY FORCEPS
Common Device Name
FLEXIBLE BIOPSY FORCEPS
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9365747
Report Number1418479-2019-00055
Device Sequence Number19484470
Product Code FCL
UDI-Device Identifier04055207008249
UDI-Public04055207008249
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
Report Date (Section F) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number829.07
Device Catalogue Number829.07
Device Lot Number4500268255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/23/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer11/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA11/22/2019